MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US IN-CONDL CHISEL 8X10X7 3/4 IN; KNEE INSTRUMENT : CUTTING INSTRUMENTS

DEPUY ORTHOPAEDICS INC US IN-CONDL CHISEL 8X10X7 3/4 IN; KNEE INSTRUMENT : CUTTING INSTRUMENTS
Catalog Number 242101000
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device is an instrument and is not implanted/explanted.Investigation summary: examination of the returned device confirmed the reported event.Additionally, the tip of the device was identified as chipped.The complaint consisted of (1) 242101000 in-condl chisel 8x10x7 3/4 in, lot number s02015050 examination of the submitted in-condl chisel 8x10x7 3/4 in confirmed the device was worn.Additionally, the tip of the device was identified as chipped.The broken off fragment was not returned.The initial reporting stated no pieces of the device were left in the patient.The radel handle has scratches and discoloration expected with normal use of the instruments.Wear marks were also present.A complaint database search against product code 242101000 found similar reported events.Additional reported event was investigated and found the tips of the chisels were loaded beyond the material limit resulting in mixed mode ductile and brittle overload of the material and fracture.The root cause is attributed to user error/technique.The tip of the chisel was loaded beyond the material limit resulting in mixed mode ductile and brittle overload of the material and fracture.No evidence was found indicating product error was a contributing factor to the device breakage and the need for corrective action was not indicated.Monitor complaints.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.
 
Event or Problem Description
It was reported that the tips of the instruments were worn and need replacing.There were no broken parts, no broken pieces and no instruments left in the patient.Examination of the returned device confirmed the reported event.Additionally, the tip of the device was identified as chipped.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: examination of the returned device confirmed the reported event.Additionally, the tip of the device was identified as chipped.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
IN-CONDL CHISEL 8X10X7 3/4 IN
Common Device Name
KNEE INSTRUMENT : CUTTING INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key8432349
Report Number1818910-2019-87742
Device Sequence Number13868995
Product Code FZO
UDI-Device Identifier10603295122715
UDI-Public10603295122715
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number242101000
Device Lot NumberS02015050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer03/26/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1